Texas, 2017Funnel Cloud in Texas, April 12, 2017
April 12, 2017 · NWS HGX · 1 event in 1 county or zone
A funnel cloud was sighted.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A funnel cloud was sighted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 12, 2:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 12, 2:40 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
340 PM CDT Wed Apr 12 2017
.DISCUSSION...
Fairly active with convection across the upper coastal areas this
afternoon, with slow moving scattered showers and isolated
thunderstorms producing locally heavy rainfall. A small mid-level
disturbance combined with a subtle sea/bay breeze to produce a
narrow corridor of 1 to 3 inches of rain. Expect most of this
activity to diminish by the early evening hours, but there could
still be isolated showers around across w/sw portions of SE TX
remaining into the eve.
Expect a dry day tomorrow as a drier airmass advects in from the
east with precipitable water values dropping to below an inch
areawide. Another short wave mid/upper trough will move NE from
west TX into the southern plains on Thu/Fri. Showers and
thunderstorms associated with this feature should remain W/NW of
SE TX. On Saturday expect a chance of rain across eastern areas
due to an upper level disturbance lifting northward from the Gulf
and combining with deeper moisture. Sunday and into early next
week, expect a series of weak mid/upper disturbances to move west
to east across the area and produce a slight chc/chc of rain.
Hard to time any convective events for early next week. No
significant chgs are expected to the temps during the forecast
period. Mins will be in the 60s and highs in the lower to mid 80s.
33
&&
.MARINE...
Persistent southeasterly winds 8-14kts with seas of 3 to 5 feet will
be the pattern through Tuesday. Ridge of high pressure remains over
the SE US and maintains this onshore flow. As a disturbance moves
into the state Sunday/Monday expect to see a least a few knot
incease to the winds. 45
&&
.AVIATION...
Storms along the seabreeze/baybreeze will continue to threaten the
IAH/HOU/SGR/LBX with showers through 22-23z. MVFR-VFR CIGS should
continue to improve through 01z and expect most sites to be VFR with
mainly CI but that point. Overnight though fog/low CIGS should
return and persist through 13-15z Thursday.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 62 81 61 82 62 / 20 10 10 10 10
Houston (IAH) 64 81 63 82 66 / 20 10 10 10 10
Galveston (GLS) 70 77 70 79 71 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...33/45
Hazardous weather outlook, Apr 12, 3:43 AM CST, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
443 AM CDT Wed Apr 12 2017
TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
443 AM CDT Wed Apr 12 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ330-335-350-355-370-375-130945-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
443 AM CDT Wed Apr 12 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Funnel Cloud, Wharton
- When
- April 12, 3:55 PM CST
- Where
- Wharton County, 3.09 mi ESE of El Campo South
- Reported by
- Emergency Manager
- Coordinates
- 29.170, -96.230
A funnel cloud was sighted near the intersection of FM 405 and FM 406 and Texas Highway 71.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, April 12, 2017$2.0 million · 2.5 in hail · 2 events
- Lightning Strike and Winter Weather in California, April 12 to 13, 2017$45,000 · 2 events
- Flash Flood and Hail in Texas, April 12 to 13, 20172 in hail · 20 events
- Flash Flood and Hail in Kansas, April 12, 20171 in hail · 14 events
- Hail in New Mexico, April 12, 20171.75 in hail · 7 events
- Hail and Damaging Wind in New Mexico, April 12, 2017$6,000 · 1.75 in hail · 7 events
- Flash Flood and Hail in New Mexico, April 12, 20171.75 in hail · 4 events
- Flooding in Maine, April 12 to 14, 20172 events
- Hail in Kansas, April 12, 20171 in hail · 2 events
- Flood in Maine, April 12 to 14, 20171 event
- Waterspout in South Atlantic Coastal Waters, April 12, 20171 event
- Hail in Texas, April 12, 20171.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 692365.